Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Follow-up on son (PWA) chills for over 9 months
Oct 12, 1998

As a mother of a son with AIDS, thank you for answering my earlier question. Recent blood tests revealed his TNF is elevated. I looked this up in AIDS Treatment Glossary where it refers to "fever, "chills"...and probably helps HIV grow"... Also, have learned from our son that strong doses of Percocet with Advil can alleviate or sometimes ward off the chills being so severe. Would you think that could have some relation to the signal from the brain being dulled; therefore, the chills are not felt so strongly? He has severe sweats(no fever). Started 11/97. Very wearing!

Response from Dr. Holodniy

Sounds like you have been through alot. TNF stands for tumor necrosis factor. It is a natural chemical that the body makes in response to various kinds of infections or cancers (hence the name tumor where it was first isolated). Many different cells in the body, in many different organs (including the brain) make TNF. It is elevated in HIV infection. You are correct, it can also help HIV grow. It also is one of the chemicals responsible for causing fever, chills, sweats, among other symptoms. It is very possible that the medicines you are giving him are decreasing the levels of this chemical and thus helping with these symptoms. MH



Previous
Concerning Viral load and pcr dna
Next
stopping combo therapy part 2???????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement